MAUDE Adverse Event Report: AESCULAP AG CARBON STEEL SCALPEL BLADES #22

AESCULAP AG CARBON STEEL SCALPEL BLADES #22
Model Number BB522
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with bb522 - carbon steel scalpel blades #22.According to the complaint description, the blade of the scalpel is blunt.There was no described patient harm.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to risk file - no malfunction or serious injury.Investigation results: visual investigation: the products arrived in a clean status with dark and brown discolorations.We made a visual inspection of the products.Here we found trace of use on the cutting edge and detected a damaged cutting edge.Additionally we discovered dark and brown discolorations.Due to another case, this issue was already discussed with the manager r&d instruments & surfaces.Based on the feedback there is the topic "metal/corrosion - surface corrosion" and "metal/corrosion - extraneous and film rust/subsequent rust".Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 2(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
CARBON STEEL SCALPEL BLADES #22
Common Device Name
SCALPEL BLADES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11731836
Report Number9610612-2021-00338
Device Sequence Number11768973
Product Code GES
UDI-Device Identifier04038653338481
UDI-Public4038653338481
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2025
Device Model NumberBB522
Device Catalogue NumberBB522
Device Lot Number4511883671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1